Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2013, 9:14 PM EDT for Plymouth County, Massachusetts. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2013, 9:14 PM EDT (01:14 UTC)
- Expired
- Jun 24, 2013, 9:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Plymouth County, MA
The radar
The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2322 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS51 KBOX 250114
SVRBOX
MAC023-250145-
/O.NEW.KBOX.SV.W.0041.130625T0114Z-130625T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
914 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 945 PM EDT
* AT 910 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PEMBROKE...OR 9 MILES
NORTHWEST OF PLYMOUTH...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...PEMBROKE...HANOVER...HANSON AND DUXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF
DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH
FLOODED ROADS.
&&
LAT...LON 4201 7070 4199 7088 4212 7089 4218 7072
4216 7073 4216 7070 4208 7064 4205 7065
4205 7067 4203 7062 4204 7066 4202 7068
4201 7061 4201 7067
TIME...MOT...LOC 0114Z 259DEG 31KT 4207 7078
$$
DUNTEN2 follow-up statements
009
WWUS51 KBOX 250130
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
930 PM EDT MON JUN 24 2013
MAC023-250145-
/O.CON.KBOX.SV.W.0041.000000T0000Z-130625T0145Z/
PLYMOUTH MA-
930 PM EDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN PLYMOUTH COUNTY...
AT 927 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR PEMBROKE...OR 9 MILES NORTHWEST OF
PLYMOUTH...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...PEMBROKE...HANOVER...HANSON AND DUXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4201 7070 4199 7088 4212 7089 4218 7072
4216 7073 4216 7070 4208 7064 4205 7065
4205 7067 4203 7062 4204 7066 4202 7068
4201 7061 4201 7067
TIME...MOT...LOC 0127Z 256DEG 23KT 4207 7078
$$
DUNTEN330
WWUS51 KBOX 250144
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
944 PM EDT MON JUN 24 2013
MAC023-250154-
/O.EXP.KBOX.SV.W.0041.000000T0000Z-130625T0145Z/
PLYMOUTH MA-
944 PM EDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLYMOUTH COUNTY WILL
EXPIRE AT 945 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4201 7070 4199 7088 4212 7089 4218 7072
4216 7073 4216 7070 4208 7064 4205 7065
4205 7067 4203 7062 4204 7066 4202 7068
4201 7061 4201 7067
TIME...MOT...LOC 0144Z 259DEG 31KT 4207 7078
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:16 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 24, 8:16 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
816 PM EDT MON JUN 24 2013
.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE AS SHOWERS AND
THUNDERSTORMS BECOME MORE WIDESPREAD INTO THE END OF THE WEEK.
WHILE HEAVY RAIN WITH POTENTIAL LOCALIZED FLOODING IS THE PRIMARY
THREAT...STRONG THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT
SLOWLY APPROACHES FROM THE WEST THIS WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 2 AM TUESDAY MORNING/...
755 PM UPDATE...
SHOWERS/SCT TSTMS CONTINUE TO PROPAGATE E ACROSS NE MA AND NE CT
INTO N RI AT 2330Z. STILL HAVE COLD POOL ALOFT MOVING ACROSS...BUT
WITH SUNSET SHOULD SEE CONVECTION SLOWLY WEAKEN. LEFTOVER SHOWERS
WILL ALSO MOVE ACROSS AND DISSIPATE. WILL STILL SEE SOME BRIEF
HEAVY RAINFALL AND GUSTY WINDS.
HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT.
&&
.SHORT TERM /2 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
OVERNIGHT...THE MAJORITY OF THE MODELS SHOW PRECIP CONTINUING TO
WEAKEN/DISSIPATE AFTER 04Z.
PATCHY DENSE FOG WILL DEVELOP AGAIN ALONG THE SOUTH COAST...
CAPE...AND ISLANDS...LIMITING VISIBILITIES. WARM...MUGGY
TEMPERATURES EXPECTED AGAIN OVERNIGHT WITH LOWS IN THE UPPER 60S
TO LOW 70S.
TUESDAY...SHOULD BE ANOTHER DRY MORNING...WITH FOG BURNING
OFF/MOVING OFF THE SOUTH COAST THROUGH THE MORNING. OVERALL
SHOULD START THE DAY OFF DRY BUT MUGGY. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS IS EXPECTED AS ANOTHER SHORTWAVE APPROACHES THE
AREA. AIRMASS IS NOT MUCH DIFFERENT FROM TODAY SO THERE SHOULD BE
PLENTY OF INSTABILITY AROUND...BUT NOT MUCH IN THE WAY OF SHEAR.
HEAVY RAIN AND URBAN FLOODING WILL BE THE MAIN THREATS. ANOTHER
HOT DAY IS EXPECTED WITH A HEAT WAVE POSSIBLE FOR MANY
LOCATIONS...INCLUDING BOSTON.
TUESDAY NIGHT...YET ANOTHER WARM...MUGGY NIGHT IS IN STORE WITH
LOWS IN THE UPPER 60S TO LOWER 70S. FOG IS AGAIN POSSIBLE...MAINLY
ALONG THE SOUTH COAST...CAPE...AND ISLANDS.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HEADLINES...
* HEAVY RAIN THREAT PREVAILS THROUGHOUT THIS TIMEFRAME
* LOCALIZED URBAN AND LOW LYING AREA FLOODING IS A POSSIBILITY
* STRONG THUNDERSTORMS POSSIBLE OVER THE WEEKEND INTO NEXT MONDAY
* CONTINUED WARM AND MUGGY CONDITIONS
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODELS CONTINUE TO HAVE INDIVIDUAL DIFFERENCES...BUT
BROAD OVERALL AGREEMENT THROUGH MOST OF THIS FORECAST PERIOD.
MODELS AND ENSEMBLES CONTINUE TO SIGNAL DEVELOPMENT OF AMPLIFIED
UPPER LEVEL PATTERN AS DIGGING LONG WAVE TROUGH OVER THE CENTRAL
PACIFIC CAUSES LARGE RIDGE TO FORM OVER THE WESTERN U.S. AND
CANADA. CONTINUED REPERCUSSIONS AS LONG WAVE TROUGH DIGS ACROSS
THE EASTERN GREAT LAKES AND APPALACHIANS BY LATE WEEK AS A PIECE
OF UPPER LEVEL ENERGY MOVES OVER THE RIDGE ACROSS CENTRAL CANADA.
THIS WILL SLOW THE MOVEMENT OF SURFACE SYSTEMS ACROSS THE U.S. TO
A CREEP...KEEPING A GENERAL SW FLOW IN PLACE AT THE SURFACE AND
ALOFT THROUGH THIS PERIOD. SURFACE FRONT STALLS ACROSS OR JUST N OF
THE REGION WITH WEAK WAVE MOVING ALONG IT CAUSING PERIODS OF
SHOWERS/TSTMS. LOOKS LIKE BEST CHANCE WILL BE ACROSS CENTRAL AND
WESTERN AREAS WED-THU...THEN MOVES FURTHER E LATE THIS WEEK INTO
EARLY NEXT WEEK. COLD FRONT TRIES TO WORK E...BUT BECOMES PARALLEL
TO UPPER FLOW...SO EXPECT TO STALL W OF THE REGION.
WITH LONG TIME SW FETCH...WILL SEE INCREASING MOIST AIR WILL MOVE
UP THE COAST AS PWATS INCREASE TO 1.6 TO 2 INCHES WHILE WILL
REMAIN IN PLACE. THIS WILL ENHANCE HEAVY RAINFALL ESPECIALLY
ACROSS CENTRAL AND WESTERN AREAS AS THE FRONT STALLS FURTHER W.
ALSO...WILL SEE SOME STORMS TRAINING OVER SOME AREAS. THIS WILL BE
PRIME FOR AREAS OF FLOODING.
LEANED TOWARD WPC GUIDANCE...BLENDING WITH OUR PREVIOUS FORECAST
TO KEEP CONTINUITY GOING.
DETAILS...
WEDNESDAY-THURSDAY...
NOTING A FRONT STALLS ACROSS OR JUST N OF THE REGION. BEST
ENERGY/INSTABILITY WILL BE ACROSS CENTRAL AND WESTERN AREAS
THROUGH THURSDAY. WEAK SHORT WAVES WILL BRING PERIODS OF
SHOWERS/TSTMS AS NEARLY ZONAL FLOW STARTS TO BACK TO SW AS UPPER
TROUGH DEVELOPS FURTHER TO THE W. WITH INCREASING LOW LEVEL
MOISTURE...WILL SEE HEAVY RAINFALL AND POSSIBLE LOCALIZED
FLOODING. EXPECT VERY WARM AND HUMID CONDITIONS WITH HIGHS IN THE
80S EACH DAY.
FRIDAY THROUGH MONDAY...
AS UPPER LEVEL TROUGH BECOMES ESTABLISHED W OF THE REGION...WILL
SEE THREAT FOR SHOWERS/TSTMS EACH DAY. LOOKS LIKE BEST
SHOWER/TSTM THREAT REMAINS OVER CENTRAL AND WESTERN AREAS...BUT
MOST OF THE REGION WILL HAVE A THREAT. MAY SEE SOME INCREASED
INSTABILITY THIS WEEKEND INTO EARLY NEXT WEEK SO COULD SEE SOME
STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL. PWATS ALSO
CONTINUE TO INCREASE...SO HEAVY RAINERS WILL CONTINUE ALONG WITH
TRAINING OF SOME SHOWERS AND STORMS FOR POSSIBILITY OF LOCALIZED
FLOODING. HAVE KEPT THREAT FOR SHOWER/TSTM ACTIVITY INTO THE
EVENING HOURS AS CONVECTION BECOMES ELEVATED.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH TUESDAY NIGHT/...MODERATE CONFIDENCE.
SHRA/TSRA MAY LINGER THROUGH 03Z-04Z...THEN SHOULD
WEAKEN/DISSIPATE. EXPECT IFR CIGS/VSBYS IN LOW STRATUS AND FOG
ALONG THE SOUTH COAST...LINGERING INTO THE MORNING HOURS ON
TUESDAY. WILL SEE THE RETURN OF SHRA/TSRA LATER IN THE
DAY...RENEWING THREATS OF LOW-END VFR/MVFR CIGS WITH MVFR/IFR
VSBYS. TUESDAY NIGHT WILL LIKELY BE A REPEAT OF TONIGHT WITH IFR
STRATUS AND FOG ALONG THE SOUTH COAST.
KBOS TERMINAL...MODERATE CONFIDENCE IN TIMING. LOW TO MODERATE
CONFIDENCE IN TSRA REACHING BOSTON.
KBDL TERMINAL...HIGH CONFIDENCE. TSRA LIKELY AT BDL THIS
AFTERNOON. MODERATE TO HIGH CONFIDENCE IN TIMING.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY AND THURSDAY...
SHRA/TSRA LOOK TO REMAIN CONFINED ACROSS INTERIOR NEW ENGLAND.
LOCAL +RA EXPECTED. GUSTY WINDS POSSIBLE. LOW-VFR TO MVFR CIGS
WITH CB ALONG WITH MVFR-IFR VSBYS POSSIBLE. PREVAILING S-SW
WINDS. LLWS POSSIBLE THU NIGHT MAINLY ACROSS S COASTAL AREAS.
FRIDAY AND SATURDAY...
SHRA/TSRA WILL BE MORE WIDESPREAD ACROSS MOST OF SOUTHERN NEW
ENGLAND...WITH THE BEST CHANCE ACROSS CENTRAL AND WESTERN AREAS.
+RA EXPECTED WITH GUSTY WINDS POSSIBLE. LOW-VFR TO MVFR CIGS WITH
CB ALONG WITH MVFR-IFR VSBYS POSSIBLE. PREVAILING SW WINDS. LLWS
MAY BE POSSIBLE FRI THROUGH SAT ACROSS S COASTAL AREAS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH TUE NIGHT/...MODERATE TO HIGH CONFIDENCE.
TONIGHT...
ANOTHER ROUND OF PATCHY DENSE FOG. SW WINDS CONTINUE. TSTMS MAY
LINGER INTO THE EVENING HOURS. HEAVY RAIN AND FREQUENT LIGHTNING
ARE THE MAIN THREATS. SEAS 3 TO 4 FEET.
TUESDAY AND TUESDAY NIGHT...
A REPEAT ESSENTIALLY OF TODAY AND TONIGHT. EARLY MORNING FOG
BURNS OFF BY MIDDAY AND GIVES WAY TO LATE DAY TSTMS. MAIN THREATS
HEAVY RAIN AND FREQUENT LIGHTNING.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY AND WEDNESDAY NIGHT...
S-SW WINDS GUSTING UP TO 20 KT DURING THE AFTERNOON/EVENING HOURS.
LONG SW FETCH WILL BRING SEAS UP TO 5 FT ON THE OUTER WATERS E AND
S OF CAPE COD AND THE SOUTHERN OUTER WATERS. VSBY RESTRICTIONS IN
PATCHY FOG WITH VSBYS 1NM OR LESS. LOCAL AFTERNOON/EVENING
SHOWERS/TSTMS.
THURSDAY THROUGH SATURDAY...
SW WINDS MAY GUST UP TO 25 KT MAINLY FRI-SAT...BEST CHANCE ON THE
OUTER WATERS. LONG SW FETCH WILL BRING SEAS UP TO 5-8 FT ON THE
OUTER WATERS...POSSIBLY INTO RI AND BLOCK ISLAND SOUNDS. SCT
SHOWERS/TSTMS...MAINLY AFTERNOON/EVENING. HEAVY RAIN AND FREQUENT
LIGHTNING IN ANY STORMS. PATCHY FOG WITH REDUCED VSBYS.
&&
.CLIMATE...
HERE ARE RECORD HIGHS FOR TODAY ALONG WITH THE HIGHS REPORTED SO
FAR...
BOS...95...1976...TODAY/S CURRENT HIGH...95
PVD...94...1980...TODAY/S CURRENT HIGH...93
BDL...94...1975...TODAY/S CURRENT HIGH...94
ORH...91...1914...TODAY/S CURRENT HIGH...88
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR CTZ003.
MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ020>024.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ001>008.
AIR QUALITY ALERT FROM 11 AM TO 11 PM EDT TUESDAY FOR
RIZ001>008.
MARINE...NONE.
&&
SYNOPSIS...RLG/EVT
NEAR TERM...KJC/RLG/EVT
SHORT TERM...RLG
LONG TERM...EVT
AVIATION...RLG/EVT
MARINE...RLG/EVT
CLIMATE...STAFFHazardous weather outlook, Jun 24, 4:20 PM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 420 PM EDT MON JUN 24 2013 CTZ002-004-MAZ002>019-026-NHZ011-012-015-252030- HARTFORD CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 420 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. IN ADDITION...ANY THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL LEADING TO LOCALIZED FLOODING FOR URBAN AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. CONTINUED THREAT OF THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLY RESULTING IN LOCALIZED URBAN AND LOW LYING AREA FLOODING. THERE IS A LOW PROBABILITY OF STRONG THUNDERSTORMS THIS WEEKEND INTO EARLY NEXT WEEK...WITH STRONG WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020>024-RIZ001>008-252030- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 420 PM EDT MON JUN 24 2013 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS... NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING. WEST OF THE CAPE AND ISLANDS...SOME OF THESE STORMS MAY BE SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. IN ADDITION...ANY THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL LEADING TO LOCALIZED FLOODING FOR URBAN AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CONTINUED THREAT OF THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLY RESULTING IN LOCALIZED URBAN AND LOW-LYING AREA FLOODING. THERE IS A LOW PROBABILITY OF STRONG THUNDERSTORMS THIS WEEKEND INTO EARLY NEXT WEEK...WITH STRONG WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-252030- TOLLAND CT- 420 PM EDT MON JUN 24 2013 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. IN ADDITION...ANY THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL LEADING TO LOCALIZED FLOODING FOR URBAN AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CONTINUED THREAT OF THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLY RESULTING IN LOCALIZED URBAN AND LOW-LYING AREA FLOODING. THERE IS A LOW PROBABILITY OF STRONG THUNDERSTORMS THIS WEEKEND INTO EARLY NEXT WEEK...WITH STRONG WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-252030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 420 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS MAY IMPACT THE WATERS WITH THE MAIN THREAT OF HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING THE WEEK INTO THE WEEKEND. HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED. WINDS MAY GUST AT TIMES TO NEAR GALE FORCE WITH ANY STRONG THUNDERSTORMS. BETTER CHANCE FOR STRONG THUNDERSTORMS WILL BE DURING THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 24, 7:08 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT MON JUN 24 2013
MAZ010-011-250000-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
708 PM EDT MON JUN 24 2013
...STRONG THUNDERSTORM NEAR SPRINGFIELD...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRINGFIELD...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM AS IT TRACKS ACROSS SPRINGFIELD...EAST
LONGMEADOW...WARE...PALMER...LUDLOW...HAMPDEN... WILBRAHAM...MONSON
AND BRIMFIELD THROUGH 745 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4216 7260 4228 7224 4224 7222 4220 7226
4218 7226 4215 7219 4208 7216 4203 7255
TIME...MOT...LOC 2306Z 250DEG 19KT 4210 7253
JWDLocal storm report, Jun 24, 7:32 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
732 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL GREENFIELD 42.59N 72.60W
06/24/2013 E1.00 INCH FRANKLIN MA BROADCAST MEDIA
QUARTER AND NICKEL SIZED HAIL.
0602 PM LIGHTNING CONWAY 42.52N 72.68W
06/24/2013 FRANKLIN MA AMATEUR RADIO
LIGHTNING KNOCKED TREE DOWN... HALF OF TREE FELL ON
HOUSE.
0605 PM TSTM WND DMG WHATELY 42.45N 72.62W
06/24/2013 FRANKLIN MA AMATEUR RADIO
1 TREE DOWN... BLOCKED A PORTION OF ROUTE 5.
0605 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
06/24/2013 FRANKLIN MA AMATEUR RADIO
TWO TREES DOWNED IN SOUTH DEERFIELD
0607 PM HAIL MANCHESTER 42.98N 71.44W
06/24/2013 M0.88 INCH HILLSBOROUGH NH PUBLIC
NORTHERN MANCHESTER
0614 PM HAIL LEVERETT 42.45N 72.50W
06/24/2013 M1.00 INCH FRANKLIN MA TRAINED SPOTTER
SKYWARN SPOTTER
&&
NMBSpecial weather statement, Jun 24, 7:32 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 732 PM EDT MON JUN 24 2013 CTZ003-004-250015- WINDHAM CT-TOLLAND CT- 732 PM EDT MON JUN 24 2013 ...STRONG THUNDERSTORM IN NORTHEAST CONNECTICUT... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MANSFIELD...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT TRACKS THROUGH WINDHAM COUNTY THROUGH 815 PM. LOCATIONS IMPACTED INCLUDE... MANSFIELD...PUTNAM...CHAPLIN...WILLINGTON...ASHFORD...KILLINGLY... DANIELSON...POMFRET...EASTFORD...HAMPTON...BROOKLYN AND STORRS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE. && LAT...LON 4176 7227 4188 7229 4195 7181 4173 7180 TIME...MOT...LOC 2327Z 265DEG 29KT 4182 7218 JWD
Special weather statement, Jun 24, 7:58 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
758 PM EDT MON JUN 24 2013
RIZ001-002-004-250045-
NORTHWEST PROVIDENCE RI-EASTERN KENT RI-SOUTHEAST PROVIDENCE RI-
758 PM EDT MON JUN 24 2013
...STRONG THUNDERSTORM DEVELOPING IN NORTHERN RHODE ISLAND...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCITUATE...OR 10 MILES WEST OF PROVIDENCE...
MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM AS IT TRACKS ACROSS PROVIDENCE...
CRANSTON...EAST PROVIDENCE...JOHNSTON AND SCITUATE THROUGH 845 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4172 7153 4173 7154 4174 7169 4184 7167
4183 7135 4175 7136 4178 7137 4179 7138
4178 7139 4174 7138 4173 7139 4172 7136
4171 7137 4170 7137
TIME...MOT...LOC 2353Z 280DEG 16KT 4179 7163
JWDLocal storm report, Jun 24, 8:33 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
833 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL GREENFIELD 42.59N 72.60W
06/24/2013 E1.00 INCH FRANKLIN MA BROADCAST MEDIA
QUARTER AND NICKEL SIZED HAIL.
0559 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
06/24/2013 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON CONWAY ROAD
0600 PM TSTM WND DMG HUNTINGTON 42.24N 72.88W
06/24/2013 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON RUSSELL ROAD
0600 PM TSTM WND DMG HUNTINGTON 42.24N 72.88W
06/24/2013 HAMPSHIRE MA AMATEUR RADIO
TREE AND UTILITY POLE DOWN BLOCKING ROUTE 112
0602 PM LIGHTNING CONWAY 42.52N 72.68W
06/24/2013 FRANKLIN MA AMATEUR RADIO
LIGHTNING KNOCKED TREE DOWN... HALF OF TREE FELL ON
HOUSE.
0604 PM HAIL TURNERS FALLS 42.60N 72.56W
06/24/2013 M0.75 INCH FRANKLIN MA AMATEUR RADIO
0605 PM TSTM WND DMG WHATELY 42.45N 72.62W
06/24/2013 FRANKLIN MA AMATEUR RADIO
1 TREE DOWN... BLOCKED A PORTION OF ROUTE 5.
0605 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
06/24/2013 FRANKLIN MA AMATEUR RADIO
TWO TREES DOWNED IN SOUTH DEERFIELD
0607 PM HAIL MANCHESTER 42.98N 71.44W
06/24/2013 M0.88 INCH HILLSBOROUGH NH PUBLIC
NORTHERN MANCHESTER
0614 PM HAIL LEVERETT 42.45N 72.50W
06/24/2013 M1.00 INCH FRANKLIN MA TRAINED SPOTTER
SKYWARN SPOTTER
0653 PM LIGHTNING ATHOL 42.59N 72.23W
06/24/2013 WORCESTER MA AMATEUR RADIO
LIGHTNING STRUCK HOUSE ON DORSET ROAD
0703 PM HAIL SPRINGFIELD 42.12N 72.54W
06/24/2013 E0.75 INCH HAMPDEN MA AMATEUR RADIO
ALONG ROUTE I-291
0708 PM TSTM WND DMG ASHBY 42.68N 71.82W
06/24/2013 MIDDLESEX MA AMATEUR RADIO
LARGE TREE DOWN
0710 PM TSTM WND DMG DANVERS 42.57N 70.95W
06/24/2013 ESSEX MA BROADCAST MEDIA
TREE DOWN ON MAPLE STREET ROUTE 62 TOOK DOWN POWER
LINES
0718 PM HAIL TOPSFIELD 42.64N 70.96W
06/24/2013 M0.75 INCH ESSEX MA AMATEUR RADIO
&&
NMBSpecial weather statement, Jun 24, 8:52 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
852 PM EDT MON JUN 24 2013
MAZ013-016>019-250130-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-EASTERN NORFOLK MA-
WESTERN PLYMOUTH MA-WESTERN NORFOLK MA-
852 PM EDT MON JUN 24 2013
...STRONG THUNDERSTORMS DEVELOPING IN SOUTHEAST MASSACHUSETTS...
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKLAND...OR 4 MILES SOUTHEAST OF
WEYMOUTH...MOVING EAST AT 25 MPH. OTHER THUNDERSTORMS WERE
DEVELOPING NEAR TAUNTON AND WEST BRIDGEWATER.
HAIL UP TO THE SIZE OF PEAS...WIND GUSTS UP TO 40 MPH AND HEAVY
RAIN CAN BE EXPECTED WITH THESE STORMS AS THEY CROSS SOUTHEAST
MASSACHUSETTS THROUGH 930 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4199 7063 4201 7066 4201 7071 4195 7066
4186 7075 4202 7121 4224 7097 4223 7095
4225 7096 4226 7091 4221 7072 4216 7073
4208 7064 4205 7067 4203 7062 4204 7066
4202 7068 4200 7063 4201 7061
TIME...MOT...LOC 0049Z 292DEG 20KT 4216 7089
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jun 24, 8:52 PM EDT | Special Weather Statement | BOX | Plymouth | 38 min |
| Jun 24, 9:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jun 25, 5:53 PM EDT | Special Weather Statement | BOX | Hampden | 52 min |
| Jun 25, 6:16 PM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Jun 25, 6:36 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 54 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.